Alert archive / Texas / Special Weather Statements in 2012

Special Weather Statement, NWS Norman, OK

April 28, 2012Wilbarger County, Texas

NWS Norman, OK issued this special weather statement at Apr 28, 2012, 6:21 PM CDT for Wilbarger County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2012, 6:21 PM CDT (23:21 UTC)
Expired
Apr 28, 2012, 6:45 PM CDT
In force
24 min
Issued by
NWS Norman, OK

County Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 55 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 394 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
262 J/kg
Mixed-layer CIN
-725 J/kg
Mixed-layer LCL
814 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
394 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

478 
WWUS84 KOUN 282321
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT SAT APR 28 2012

TXZ085-086-088-282345-
BAYLOR TX-WICHITA TX-WILBARGER TX-
621 PM CDT SAT APR 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAYLOR...WEST 
CENTRAL WICHITA AND WILBARGER COUNTIES UNTIL 645 PM CDT...

AT 621 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAKE KEMP...
MOVING NORTH AT 25 MPH. 

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS... 
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING... 

LAT...LON 3375 9930 3419 9917 3406 9880 3367 9905
TIME...MOT...LOC 2321Z 202DEG 17KT 3378 9915 

$$

AUSTIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Apr 28, 6:15 PM CDT, 6 minutes earlier.

Area forecast discussion, Apr 28, 6:15 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
615 PM CDT SAT APR 28 2012

.AVIATION...
FRONTAL BOUNDARY STALLED FROM SW TO NE ACROSS N TX AND OK. EXPECT
SCT TSTMS TO DEVELOP IN THE VICNITY OF THE BOUNDARY THIS EVENING AND
CONTINUE INTO THE NIGHT. WILL GO WITH PREVAILING OR TEMPO TSRA FROM
CNTRAL OK SWD THIS EVENING AND THEN OVER NRN OK SITES LATER TONIGHT
AS LOW LEVEL JET INTERACTS WITH FRONTAL BOUNDARY AND STORMS DEVELOP
FARTHER NORTH. GENLY IFR CONDITIONS EXPECTED TOWARD SUNRISE...WITH
SCT SHOWERS/TSTMS MAINLY IN NRN OK AT THAT TIME. MOST SITES EXPECTED
TO IMPROVE TO MVFR/VFR BY SUNDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 237 PM CDT SAT APR 28 2012/

.DISCUSSION...
EXPECT TO SEE CONVECTION DEVELOP LATE THIS AFTN ALONG WEAK SFC
BOUNDARY ACROSS SOUTHWEST INTO CENTRAL SECTIONS OF OKLAHOMA AND
WESTERN NORTH TEXAS. THIS WILL BE THE BEGINNING OF AN ACTIVE FEW
DAYS ACROSS THE AREA AS LONGWAVE TROUGH MOVES THROUGH THE CENTRAL
PART OF THE COUNTRY AND RESIDUAL BOUNDARIES ACT AS FOCI FOR
ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY.

FOR LATE TODAY INTO TONIGHT... ABUNDANT LOW LEVEL MOISTURE AND
COOLING MID LEVEL TEMPS WILL RESULT IN A VERY UNSTABLE AIRMASS.
THIS WILL COMBINE WITH ADEQUATE WIND FIELDS TO SUPPORT SEVERE
THUNDERSTORM DEVELOPMENT NEAR AND NORTH OF THE SFC BOUNDARY.
INITIALLY COULD SEE A SMALL WINDOW OF OPPORTUNITY FOR A TORNADO OR
TWO... HOWEVER AS WE MOVE INTO THE EVENING HOURS STORMS ARE
EXPECTED TO BECOME MORE ELEVATED AND POSE MAINLY A LARGE HAIL
THREAT. THERE WILL BE TRANSITION TO MORE OF A HEAVY RAIN THREAT
OVERNIGHT ACROSS NORTHERN HALF OF OKLAHOMA AS SFC/ELEVATED
BOUNDARY LIFTS BACK TO THE NORTH.

LIKELY WE WILL SEE ANOTHER ROUND OF STORMS DEVELOP SUNDAY AFTN
AND SUNDAY NIGHT AS ANOTHER MID LEVEL DISTURBANCE MOVES THROUGH
THE LONGER WAVE TROUGH. THIS IS EXPECTED TO MAINLY AFFECT NORTHERN
HALF OF OKLAHOMA... SEVERE WEATHER WILL REMAIN POSSIBLE... AGAIN
WITH MAINLY LARGE HAIL AND ADDITIONAL HEAVY RAIN POTENTIAL.

RAIN CHANCES BEGIN TO DECREASE AFTER MONDAY WITH WARM AND MUGGY
CONDITIONS EXPECTED THROUGH MUCH OF NEXT WEEK. HOWEVER... MODELS
DO KEEP DRYLINE LOCATION NEAR WESTERN BORDER OF OKLAHOMA DURING
AFTN HOURS AND WITH SOME FLOW IN MID LEVELS CAN NOT COMPLETELY
RULE OUT A STORM OR TWO DURING THE LATE AFTN HOURS THROUGH THE
WEEK. MODELS ARE SHOWING ANOTHER FRONT SLIDING SOUTH INTO THE AREA
BY LATTER PART OF THE WEEK WITH POSSIBLY ANOTHER CHANCE OF MORE
WIDESPREAD SHOWERS AND THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  65  77  63  81 /  70  50  60  30
HOBART OK         61  76  62  82 /  70  50  70  30
WICHITA FALLS TX  65  78  64  85 /  50  20  50  20
GAGE OK           51  76  58  84 /  60  70  70  30
PONCA CITY OK     62  76  63  77 /  70  70  70  30
DURANT OK         65  79  64  80 /  20  20  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

84/30
Hazardous weather outlook, Apr 28, 11:42 AM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1142 AM CDT SAT APR 28 2012

OKZ004>048-050>052-TXZ083>090-291000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1142 AM CDT SAT APR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA INCLUDES ALL OF WESTERN NORTH TEXAS AND THAT
PORTION OF OKLAHOMA NORTHWEST OF A LINE FROM ARDMORE TO ADA TO
HOLDENVILLE.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM MID
AFTERNOON THROUGH THE OVERNIGHT HOURS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS.

DISCUSSION...
A SURFACE FRONT WILL PERSIST ACROSS CENTRAL AND SOUTHWESTERN
OKLAHOMA TODAY BEFORE BEGINNING TO LIFT NORTH OVERNIGHT. WITH
WARMING TEMPERATURES TODAY... ISOLATED THUNDERSTORMS MAY DEVELOP IN
NORTH TEXAS AND SOUTHERN OKLAHOMA... MAINLY IN THE VICINITY OF THE
FRONT. STRONG INSTABILITY AND MORE THAN ADEQUATE WIND SHEAR WILL
SUPPORT SUPERCELLS CAPABLE OF PRODUCING VERY LARGE HAIL...SOME
LARGER THAN GOLF BALLS...AND DAMAGING WINDS OF 60 TO 70 MPH. AS LOW
LEVEL SHEAR INCREASES TOWARD EVENING...AN ISOLATED TORNADO WILL ALSO
BE POSSIBLE...PARTICULARLY FOR STORMS NEAR OR ALONG THE STALLED
FRONT.

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE TONIGHT...
ESPECIALLY ACROSS CENTRAL AND NORTHERN OKLAHOMA... AS THE LOW LEVEL
JET INCREASES AND THE FRONT MOVES SLOWLY NORTH. ALTHOUGH SURFACE
BASED INSTABILITY WILL NOT BE AS HIGH... ELEVATED INSTABILITY WILL
STILL BE SUFFICIENT FOR SEVERE THUNDERSTORMS PRODUCING LARGE HAIL
GREATER THAN TWO INCHES IN DIAMETER.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY APR 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN FROM THUNDERSTORMS MAY CAUSE AREAS OF
FLOODING...ESPECIALLY OVERNIGHT AND INTO SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE LIKELY AGAIN ON SUNDAY AND THE CHANCE OF
SEVERE THUNDERSTORMS WILL PERSIST. ALTHOUGH THE COVERAGE OF SHOWERS
AND STORMS WILL DECREASE ON MONDAY... THERE WILL AGAIN BE A RISK OF
SEVERE THUNDERSTORMS.

OTHER HAZARDOUS WEATHER...
WITH WIDESPREAD RAIN EXPECTED AND STORMS PRODUCING LOCALLY HEAVY
RAINFALL... SOME FLOODING WILL BE POSSIBLE SUNDAY AND MONDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SUNDAY.

AUSTIN

In the hours before

Special weather statement, Apr 28, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT SAT APR 28 2012

TXZ085-086-088-282345-
BAYLOR TX-WICHITA TX-WILBARGER TX-
621 PM CDT SAT APR 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAYLOR...WEST
CENTRAL WICHITA AND WILBARGER COUNTIES UNTIL 645 PM CDT...

AT 621 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAKE KEMP...
MOVING NORTH AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3375 9930 3419 9917 3406 9880 3367 9905
TIME...MOT...LOC 2321Z 202DEG 17KT 3378 9915

AUSTIN

Nearby

Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.